MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21460
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k851962.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x zebd-8-5 of lot # cf1366701 was returned to cirl for evaluation.A lab evaluation was held on 16 aug 2018.During the lab evaluation a kink was found at the third porthole tapered end.An 0.035mm wire guide would not pass through.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However, a possible cause of this complaint is that the kink occurred when loading the stent on to the wire guide.A precaution included in instructions for use states "care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent." the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Documents review: a review of the manufacturing records for the device of lot # cf1366701 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # cf1366701; upon review of complaints this failure mode has not occurred previously with this lot # cf1366701.Prd/fqc/pkg review: prior to distribution, all devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Inspect for debris in or on product, kinks.There is 100% inspection on all stents for kinks and a check that the appropriate size wire guide moves smoothly and freely when inserted into both ends of the stent.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.According to the instructions for use, the user is advised of the following: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent".Summary: the complaint is confirmed as the failure was verified in the laboratory and the stent was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Kinking at the level of one of the extremity of the device, preventing the slipping on of the wire, need to use another stent.Incident not declared to the ansm.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7812132
Report Number3001845648-2018-00396
Device Sequence Number13795221
Product Code FGE
UDI-Device Identifier00827002214606
UDI-Public(01)00827002214606(17)200613(10)CF1366701
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model NumberG21460
Device Catalogue NumberZEBD-8-5
Device Lot NumberCF1366701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/23/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2018
Initial Report FDA Received Date08/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1